MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ANATOMIC SHELL SIZE 60 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ANATOMIC SHELL SIZE 60 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 504-02-60D-L
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007); Component Misassembled (4004)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, left tha.It was reported that when the size 60 shell was opened, the shell had come off the post that holds it in place in the packaging and some of the outer beading was abraded off the shell.A size 62 shell was opened, and was also loose in the packaging with some of the outer beading removed.The surgeon decided to go with a revision shell which was available in the operating room.Surgery was completed successfully with a delay of less than a minute.
 
Additional Manufacturer Narrative
An event regarding a packaging issue involving a restoration shell was reported.The event was confirmed following visual inspection of the returned part.Method & results: device evaluation and results: visual inspection was performed and it was identified that there was damage caused to the blister walls and the implant.Material analysis, functional and dimensional inspections were not completed as these aspects are not in question.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: nc was raised on (b)(6) 2019 to evaluate the root cause, which indicates that due to misplacement of the implant from the post, the implant is free to move around in the blister.This causes the rough surface of the implant to abrade the petg blister walls causing debris.The hazard related to this packaging issue results in the implant disassociating from its post within the packaging prior to surgery, ultimately leading to the patient being exposed to excessive coating debris/unintended foreign object (petg and tpu packaging particulates).
 
Event or Problem Description
Primary procedure, left tha.It was reported that when the size 60 shell was opened, the shell had come off the post that holds it in place in the packaging and some of the outer beading was abraded off the shell.A size 62 shell was opened, and was also loose in the packaging with some of the outer beading removed.The surgeon decided to go with a revision shell which was available in the operating room surgery was completed successfully with a delay of less than a minute.

Brand Name
RESTORATION ANATOMIC SHELL SIZE 60 LEFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8687104
Report Number0002249697-2019-02213
Device Sequence Number2349135
Product Code LPH
UDI-Device Identifier07613327012422
UDI-Public07613327012422
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K151264
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number504-02-60D-L
Device Lot Number633D81
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR